Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 6, 2001, 7:38 PM EDT for McDowell County, West Virginia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2001, 7:38 PM EDT (23:38 UTC)
- Expired
- Jun 6, 2001, 8:00 PM EDT
- In force
- 22 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County McDowell County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 062338 SVRRLX WVC047-070000- /NEW.KRLX.SV.W.0116.062338-070000/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 738 PM EDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCDOWELL COUNTY IN WEST VIRGINIA... * UNTIL 800 PM EDT... * AT 733 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF WELCH...MOVING NORTHEAST AT 20 MPH. . <<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:37 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 6, 6:37 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 637 PM EDT WED JUN 6 2001 THUNDERSTORMS FROM MAIN BAND HAVE PUSHED INTO SOUTHEAST OHIO. THIS BAND STRETCHES FROM JUST NORTH OF PKB...SOUTHWESTWARD TO SOUTHERN INDIANA. ADDITIONAL THUNDERSTORMS HAVE FORMED OVER KENTUCKY AND NORTHEASTERN TENNESSEE...WITH A FEW FRESH CELLS IN WV. LOCALLY HEAVY RAINFALL IS LIKELY...WILL CONTINUE FFA. WILL ALSO ADD BUCHANAN AND DICKENSON COUNTIES IN VA TO THE FLASH FLOOD WATCH UNTIL 11 PM THIS EVENING. .RLX... WV...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES WVZ005>011...WVZ013>020...WVZ024>040...WVZ046>047. VA...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES VAZ003-004. KY...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR FOR ZONES KYZ101>103...KYZ105. OH...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES OHZ066>067...OHZ075>076...OHZ083>087. .END/NMB
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:27 AM EDT | Flash Flood Warning | RLX | Boone, Lincoln | 3 hr |
| Jun 6, 7:11 PM EDT | Tornado Warning | RLX | Wood | 34 min |
| Jun 6, 7:35 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie | 40 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.